# SDR CA160301011

- Difficulty date: February 19, 2016
- Submitted: April 22, 2016
- Operation: General aviation
- Make and model: Dhav DHC8202
- Engine: Pwa PW123D
- System (JASC): 7261 · Turbine Engine Oil System
- Part: Oil System
- Condition: Leaking
- Location: Engine
- Stage of operation: LD
- How discovered: O
- Nature of condition: K, B
- Precautionary procedure: A

## Discrepancy

(CAN) JUST PRIOR TO LANDING GEAR DOWN, OBSERVER REPORTED STRONG, BUT BRIEF OIL SMELL IN THE CABIN. SIGNIFICANT POWER CHANGES WERE OCCURRING AT THE TIME DUE THERMAL BURSTS (WEATHER) ON FINAL APPROACH. ODOR DISSIPATED AFTER UNEVENTFUL LANDING. OIL SMELLS WERE ISOLATED THE RIGHT HAND SIDE AND A BORESCOPE PERFORMED AFTER ENGINE RUNS CONFIRMING THE SMELL. THE ENGINE WAS THEN THOROUGHLY CLEANED WITH DETERGENT AND VERIFIED CLEAN VIA BORESCOPE. THE ENGINE WAS THEN RUN FOR 15 MINUTES AT IDLE POWER (THE BLEEDS WERE OFF BUT NOT CAPPED. TROUBLESHOOTING IS ON-GOING.
